MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Catalog Number 10445706
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.Has investigated the provided information to determine the cause of the discordant prothrombin time (pt)/ international normalized ratio (inr) patient result generated on the sysmex ca-660 analyzer.No other patient samples exhibited the same issue and quality control (qc) was within range at the time of the event.No product non-conformance nor system issue could be identified.A potential cause of the event may be due to sample handling or the nature of the sample.The cause of the discordant prothrombin time (pt)/ international normalized ratio (inr) patient result generated on the sysmex ca-660 analyzer is unknown.The instrument and reagent are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
One patient sample (sample 1) was run on the sysmex ca-660 analyzer which generated a prothrombin time (pt)/ international normalized ratio (inr) result of "no coagulation." this result was reported to the physician and questioned.All quality control (qc) was in range prior to testing.The same sample was run on the same system (sysmex ca-660 analyzer) two (2) more times generating the same pt/inr result ""no coagulation." the same sample was then run on an abbott istat point of care analyzer (non-siemens system) which generated a pt/int result of "no clot detected" and an inr result of >9.0 was reported to the physician.A different sample (sample 2) from the patient was run on the same ca-660 analyzer and a pt/inr result of 25.2 seconds/ inr 2.46 was generated.The same sample was run again on the same sysmex ca-660 analyzer and a similar result was generated.The pt/inr result of 25.2 seconds/ inr 2.46 was reported to the physician as the correct result.Sample 1 was rerun again (3) three more times on the ca-660 analyzer generating pt/inr results similar to results generated by sample 2.There are no reports of patient intervention or adverse health consequences due to the discordant pt/inr patient result.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil von behring strasse 76
marburg, 35041
GM  35041
MDR Report Key7227159
Report Number9610806-2018-00016
Device Sequence Number19079525
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2019
Device Catalogue Number10445706
Device Lot Number539394
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2018
Initial Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1